Oklahoma, 2015

Flood in Oklahoma, June 1, 2015

June 1, 2015 · NWS TSA · 1 event in 1 county or zone

A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma. Widespread heavy rainfall resulted in moderate flooding of the Deep Fork River near Beggs. Additional heavy rain events during late May resulted in the continuation of the flood into early June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, May 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT SUN MAY 31 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
CEILINGS WILL LOWER OVERNIGHT WITH AREAS OF FOG DEVELOPING TOWARD
MORNING...ESPECIALLY ACROSS FAR NW AR WHERE PERIODIC IFR
CONDITIONS ARE POSSIBLE. FLIGHT CONDITIONS WILL GRADUALLY IMPROVE
AFTER SUNRISE...WITH VFR CONDITIONS EXPECTED AT ALL SITES DURING
THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 917 PM CDT SUN MAY 31 2015/

..UPDATE...

DISCUSSION...
UPPER LOW CONTINUES TO SLIDE SOUTHEAST INTO NORTH CENTRAL ARKANSAS
THIS EVENING PER LATEST WATER VAPOR IMAGERY. IN RESPONSE...MOSTLY
CLOUDY CONDITIONS REMAINED OVER NORTHWEST ARKANSAS...WHILE SKIES
BECAME MORE SCATTERED OVER EASTERN OKLAHOMA. OUT TO THE WEST A
DEVELOPING MCS OVER EASTERN COLORADO/WESTERN KANSAS WAS BEGINNING
TO PUSH SOUTHEAST TOWARD OKLAHOMA PANHANDLE.

OVERNIGHT TONIGHT...THE UPPER LOW WILL CONTINUE ITS SOUTHEASTWARD
PROGRESSION THROUGH CENTRAL ARKANSAS. THIS SHOULD KEEP MOSTLY
CLOUDY CONDITIONS OVER NORTHWEST ARKANSAS TONIGHT...WHILE SKIES TRY
TO CLOUD BACK OVER PARTS OF EASTERN OKLAHOMA. ALSO...AS THE MCS
MOVES SOUTHEAST INTO WESTERN OKLAHOMA...SOME RESULTING CLOUD COVER
COULD MAKE ITS WAY INTO EASTERN OKLAHOMA. HOWEVER...WITH THE
CURRENT SCATTERING OF CLOUD COVER AND EXPECTED LOW TEMPS IN THE
50S FORECAST TO REACH CLOSE TO THE DEWPOINT TEMP...WILL ADD PATCHY
FOG FOR LOCATIONS MAINLY ALONG AND NORTH OF I-40. SOME ISOLATED
AREAS OF FOG COULD BE POSSIBLE SOUTH OF I-40...THOUGH WILL LET THE
MID SHIFT RE EVALUATE AS CONDITIONS SET UP. EVENING UPDATE WILL
BE TO TWEAK THE TEMP/DEWPOINT/SKY GRIDS AND TO ADD PATCHY FOG
BASED ON THE MENTIONED ABOVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  78  61  82 /  10   0   0  10
FSM   60  79  62  82 /  10  10   0  10
MLC   56  78  61  81 /  10  10   0  10
BVO   52  76  59  81 /  10   0   0  10
FYV   54  74  57  79 /  10  10  10  10
BYV   56  71  57  77 /  10  10  10  10
MKO   55  77  61  80 /  10   0   0  10
MIO   53  76  59  81 /  10  10  10  10
F10   56  76  62  81 /   0   0  10  10
HHW   60  79  62  81 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, May 31, 8:26 PM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
926 PM CDT SUN MAY 31 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
926 PM CDT SUN MAY 31 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

POOR VISIBILITY.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 1 AM.

DISCUSSION...
PATCHY AREAS OF FOG WILL BECOME POSSIBLE OVER NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS LATE TONIGHT AND CONTINUE INTO THE MORNING
HOURS MONDAY. GREATEST POTENTIAL LOOKS TO BE MAINLY ALONG AND
NORTH OF INTERSTATE 40...THOUGH SOME ISOLATED AREAS OF FOG MAY BE
POSSIBLE SOUTH OF INTERSTATE 40.

SIGNIFICANT AREAL FLOODING ALSO CONTINUES OVERNIGHT ACROSS PARTS
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN RESPONSE TO AREA
LAKES AND MAIN STEM RIVERS REMAINING IN FLOOD FROM RECENT RAINS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...DENSE FOG POTENTIAL.
TUESDAY THROUGH THURSDAY...NO HAZARDS.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD OVER THE SOUTHERN
PLAINS THIS WEEK. THIS WILL ALLOW FOR A TEMPERATURE WARMING TREND
AND LOCATIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TO
BEGIN TO DRY OUT. THUNDERSTORM CHANCES RETURN AT THE END OF THE
WEEK AND INTO THE WEEKEND AS AN UPPER LEVEL DISTURBANCE APPROACHES
THE PLAINS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE NOTE THAT AREAL FLOODING WILL LIKELY CONTINUE INTO THIS
WEEK...ESPECIALLY IN LOCATIONS WHERE AREA LAKES ARE NEAR...OR
OVER FULL CAPACITY. ALSO...MANY MAIN STEM RIVERS WILL CONTINUE TO
REMAIN IN FLOOD. THE RIVERS THAT HAVE BEEN IN A PROLONGED PERIOD
OF AT LEAST MODERATE FLOOD WILL BE SLOWER TO RESPOND...AND WILL
REQUIRE ADDITIONAL TIME TO RESTORE LEVELS BELOW FLOOD STAGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Okmulgee

When
June 1, 12:00 AM CST to 11:00 PM CST
Where
Okmulgee County, 4.54 mi W of Beggs to 0.69 mi NNW of Nuyaka
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.720, -96.150

The Deep Fork River near Beggs rose above its flood stage of 18 feet at 1:45 am CDT on May 24th. The river crested at 26.56 feet at 9:30 pm CDT on May 25th, resulting in moderate flooding. Dentonville Road southwest of Beggs was closed due to high flood water. Other county roads were inundated and homes were isolated by flood water. The river remained in flood through the end of May, finally falling below flood stage at midnight June 2nd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584399.